MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. TYKE; PATCH, PLEDGET, INTRACARDIAC - DXZ

AZIYO BIOLOGICS, INC. TYKE; PATCH, PLEDGET, INTRACARDIAC - DXZ
Model Number CMCV-098-204
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Mitral Valve Insufficiency/ Regurgitation (4451)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the cormatrix tyke device history record could not be completed as the lot number was not provided.No specific treatment dates were provided aside from patients records selected for this retrospective review occurred between may 2013 and october 2017, however, the tyke product was not released for distribution until may 2016.Information cited in the article states that "patients underwent a mitral valve replacement using the tyke ecm patch to form a custom-made cylinder mitral valve replacement".The instructions for use (art-20712a) provided with the distributed product states under warnings and precautions that "tyke is not indicated for the construction or replacement of total valves or conduits".Although the exact cause of the reported issues cannot be conclusively determined, the reported worsening valve stenosis and/or regurgitation are identified in the instructions for use as potential complications provided with the tyke product.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
As part of the post market surveillance process, this retrospective single center, single surgeon study report published in pediatric cardiology titled "mitral valve replacement in pediatrics using an extracellular matrix cylinder valve: a case series" was reviewed.This article summarizes the results of eight (8) children under the age of 2 years who underwent ecm custom-made cylinder valves for mitral valve replacement.The study states that these patients were treated between march 2013 and october 2017 using the cormatrix (now aziyo biologics) tyke 2-ply extracellular matrix material (model # / lot #: unknown).This report is focused on patient #4 as referenced in table 1: summary table of the eight patients who initially underwent mitral valve repair however under direct inspection, the surgeon determined repair was not feasible and mitral valve replacement was performed.Patient #4 was identified with congenital mv arcade/stenosis and underwent ecm-mvr at the age of 3 months.At 5 months post-op, the patient underwent balloon valvuloplasty due to a mean mitral valve gradient of 18mmhg.At 7.9 months (237 days) post ecm-mvr replacement, this patient required further surgery to implant a replacement mitral valve (melody valve) and explanting the ecm mitral valve.Attempts to contact the corresponding author have been successful at this time, however, should any additional information be received a follow-up report will be filed.

Brand Name
TYKE
Common Device Name
PATCH, PLEDGET, INTRACARDIAC - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key10955949
Report Number3005619880-2020-00102
Device Sequence Number2419933
Product Code DXZ
UDI-Device Identifier00859389005102
UDI-Public00859389005102
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMCV-098-204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight4